Alert archive / Colorado / Winter Storm Warnings in 2020
Winter Storm Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Mar 12, 2020, 3:17 PM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Mar 13, 2020, 2:00 AM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 3:17 PM MDT (21:17 UTC)
- In effect from
- Mar 13, 2020, 2:00 AM MDT
- Expired
- Mar 14, 2020, 12:00 AM MDT
- In force
- 22 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS45 KPUB 122117 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 317 PM MDT Thu Mar 12 2020 COZ068-130530- /O.UPG.KPUB.WS.A.0007.200313T1200Z-200314T1200Z/ /O.NEW.KPUB.WS.W.0004.200313T0800Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 317 PM MDT Thu Mar 12 2020 ...WINTER STORM WARNING IN EFFECT FROM 2 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 18 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 2 AM Friday to midnight MDT Friday night. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning commute over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
936 WWUS45 KPUB 130240 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 840 PM MDT Thu Mar 12 2020 COZ068-131045- /O.CON.KPUB.WS.W.0004.200313T0800Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 840 PM MDT Thu Mar 12 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 18 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 2 AM Friday to midnight MDT Friday night. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning commute over Wolf Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
455 WWUS45 KPUB 130256 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 856 PM MDT Thu Mar 12 2020 COZ068-131100- /O.CON.KPUB.WS.W.0004.200313T0800Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 856 PM MDT Thu Mar 12 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 16 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 2 AM Friday to midnight MDT Friday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
893 WWUS45 KPUB 130954 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 354 AM MDT Fri Mar 13 2020 COZ068-131800- /O.CON.KPUB.WS.W.0004.000000T0000Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 354 AM MDT Fri Mar 13 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 6 to 14 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could be very difficult with roads becoming slick and snowpacked. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-131800- /O.NEW.KPUB.WW.Y.0018.200313T0954Z-200314T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 354 AM MDT Fri Mar 13 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of 4 to 8 inches. Winds gusting as high as 40 mph. * WHERE...Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Hazardous conditions can be expected with poor visibility in heavy snow at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
069 WWUS45 KPUB 131713 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1113 AM MDT Fri Mar 13 2020 COZ068-140115- /O.CON.KPUB.WS.W.0004.000000T0000Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 1113 AM MDT Fri Mar 13 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 6 to 12 inches. Winds gusting as high as 40 mph. A brief thunderstorm with very heavy snow and near zero visibility will be possible. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could be very difficult with roads becoming slick and snowpacked. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-140115- /O.CON.KPUB.WW.Y.0018.000000T0000Z-200314T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 1113 AM MDT Fri Mar 13 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of 4 to 8 inches. Winds gusting as high as 40 mph. * WHERE...Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Hazardous conditions can be expected with poor visibility in heavy snow at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
216 WWUS45 KPUB 132131 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 331 PM MDT Fri Mar 13 2020 COZ068-140545- /O.CON.KPUB.WS.W.0004.000000T0000Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 331 PM MDT Fri Mar 13 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 3 to 5 inches. Winds gusting as high as 40 mph. A brief thunderstorm with very heavy snow and near zero visibility will be possible. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could be very difficult with roads becoming slick and snowpacked. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-140545- /O.CON.KPUB.WW.Y.0018.000000T0000Z-200314T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 331 PM MDT Fri Mar 13 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. A brief thunderstorm with very heavy snow and near zero visibility will be possible. * WHERE...Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Hazardous conditions can be expected with poor visibility in heavy snow at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
448 WWUS45 KPUB 140312 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 912 PM MDT Fri Mar 13 2020 COZ068-140600- /O.CON.KPUB.WS.W.0004.000000T0000Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 912 PM MDT Fri Mar 13 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-140600- /O.CON.KPUB.WW.Y.0018.000000T0000Z-200314T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 912 PM MDT Fri Mar 13 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet and Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
934 WWUS45 KPUB 140534 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1134 PM MDT Fri Mar 13 2020 COZ068-140645- /O.EXP.KPUB.WS.W.0004.000000T0000Z-200314T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 1134 PM MDT Fri Mar 13 2020 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow showers will continue through the night with an inch or two of additional snow possible. $$ COZ073-075-140645- /O.EXP.KPUB.WW.Y.0018.000000T0000Z-200314T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 1134 PM MDT Fri Mar 13 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow showers will be possible through the night with light accumulations possible. $$ Hodanish
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 11:42 AM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 12, 11:42 AM MDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1142 AM MDT Thu Mar 12 2020 .SHORT TERM...(Today and tonight) Issued at 352 AM MDT Thu Mar 12 2020 Forecast concerns are temperatures with cold front backing across the Plains today, along with the potential for drizzle/freezing drizzle late tonight into early Friday morning. Water vapor imagery is indicating moderate to strong west to northwest flow aloft across the region with an embedded short wave translating across the northern Rockies at this time. Water vapor imagery is also indicating an upper low spinning offshore of the Northern California Baja with Pacific moisture streaming through the flow across the Desert Southwest and into the Rockies. Regional radars are indicating scattered showers across the northern and central mountains at this time. At the surface, induced lee troughing across the Plains has set up strong gradient flow across the higher terrain, with gusty westerly winds of 25 to 50 mph realized early this morning across the lower eastern slopes along and west of the I-25 Corridor, with the strongest winds currently over the higher terrain and along and west of the southern I-25 Corridor. Surface data is also indicating the passing systems cold front currently lying across the Colorado and Wyoming border. For today, latest models in good agreement of westerly flow aloft weakening through the day and becoming more southwest through tonight as the Northern Rockies wave continues to translate across the High Plains and the California Baja system finally starts to move onshore this afternoon and into the Desert Southwest by early Friday morning. As the Northern Rockies system moves east, will see breezy westerly winds diminishing over and near the higher terrain with winds across the plains becoming easterly through the late morning and afternoon, as the cold front backs across southeast Colorado. With a mild start to the day, should see temperatures warming into the 50s and 60s across the Plains through the late morning, with steady and then slowly falling temperatures for the afternoon. Further west, temperatures to be around yesterday levels, with highs in the 40s and 50s across the higher terrain and mainly 30s at the peaks. Snow showers across the central mountains to diminish through the morning, as moisture and orographic flow diminish behind the passing wave. For tonight, moist upslope flow deepens across the Plains with stratus developing through the late evening and overnight hours across the Plains. Soundings indicating shallow moisture increasing through the late evening hours leading to the potential for drizzle and freezing drizzle, especially near the higher terrain in the Peaks Peak region, with enhanced southerly low level flow. Currently not expecting a lot of impact from any freezing precipitation, as any accumulation would be on mainly elevated surfaces with roads remaining warm through the night. Further west, will see increasing precipitation chances after midnight, especially for the southern mountains, as moisture and lift ahead of the upper low move into the area. .LONG TERM...(Friday through Wednesday) Issued at 352 AM MDT Thu Mar 12 2020 Challenging forecast for Friday with respect to precipitation types and snowfall amounts as the closed upper low across the Desert Southwest fills and lifts northeastward into western CO by the afternoon. Freezing drizzle along the lower eastern slopes of the southeast mountains and adjacent I-25 corridor appears to quickly switch over to snow during the morning as moisture rapidly deepens with a leading impulse which lifts northward across the area through the morning. In fact have adjusted probability of precip type grids to take precip over to all snow by 15z. While snow still looks to fall heaviest across the mountains, especially the eastern San Juans, the remainder of the area appears to have a quick burst of snow in and near the mountains with a rain/snow mix across the plains during the morning when overrunning will be strongest. By afternoon, the upper jet translates in aloft and a dry slot should spread into southern and eastern sections of the area. Precipitation will become more convective/showery in nature after that point. The Pikes Peak region will see temperatures hover near to slightly above freezing through the day, so the greatest snowfall across the lower elevations will likely be over this region as well as portions of the upper Arkansas River valley. However residual warmth in the ground will likely contribute to some melting which is likely to mitigate impacts to travel. Have kept snowfall amounts in the 1 to 3 inch range for now across the lower elevations. The remainder of the mountains could see some advisory snowfall amounts, particularly higher areas through the day. QPF in latest runs has decreased across the eastern San Juan mountains likely due to a slight northward shift in the track of the system which shallows out the moisture a little more quickly. Have maintained the winter storm watch for now while we wait for these details to get resolved. Snowfall totals are hovering right around low end warning criteria for this region with 7-14 inches. Soundings are unstable, so some embedded thunder will be possible across the mountains Friday afternoon which will lead to some locally intense snowfall rates. Across the plains, soundings suggest a brief all snow or rain/snow mix during the more intense precipitation on Friday, but with temperatures warming above freezing in the afternoon, any brief accumulations should quickly melt. The system pulls east of the area Friday night with precipitation quickly decreasing during the evening. Southwest flow aloft for Saturday brings a reprieve in the wintry weather. There is quite a spread in the model guidance for highs on Saturday across the plains as GFS suggests lee troughing will push eastward into the adjacent plains, and NAM12 hangs on to upslope flow through the day. EC guidance is a nice split between the two solutions and have leaned a little cooler across the far eastern plains but on the warmer side of guidance down around KTAD where westerly winds are more likely to mix down. Another weak disturbance tries to produce some overrunning precipitation across the far eastern plains Saturday night, with southerly flow and upslope for the Palmer Divide suggesting a potential for stratus/fog to develop over the Colorado Springs area towards morning. Have kept low end pops confined to far eastern plains for now. Next upper low drops southward along the west coast for Sunday into early next week. Northern stream trof sends another cold front into eastern Colorado on Monday with the potential for southerly flow to advect 40+ dew points northward into the far eastern plains early next week. Mountains look drier for Sunday and Monday as the upper low remains off the west coast. However, the plains could see some showers/thunderstorms by Monday depending on extent of low level moisture advection. Upper low advances eastward into CA/NV by Wednesday putting CO under a deep southerly fetch. Eventually this will spread rain/snow into western portions of the area and this pattern suggests the potential for a dry line to take shape somewhere over/near the eastern CO plains by mid week. Overall, its looking like a more spring like pattern with the potential for thunderstorms across the plains towards the end of the extended. -KT && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1133 AM MDT Thu Mar 12 2020 At KCOS and KPUB, VFR conditions today and this evening with winds become more e-ne through the day as front pushes south and west through the area. IFR cigs will develop overnight after 06z, with some brief dz/fzdz after 09z. Precip will transition to snow both sites fairly quickly after 12z Fri, with IFR to LIFR conditions through the morning. At KALS, VFR today and this evening, then vcsh developing after 08z with patchy MVFR conditions. Steadier snow develops after 12z Friday, with a period of IFR cigs/vis likely after 15z. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday morning through late Friday night for COZ068. && SHORT TERM...MW LONG TERM...KT AVIATION...PETERSEN
Hazardous weather outlook, Mar 12, 5:28 AM MDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 528 AM MDT Thu Mar 12 2020 COZ058>089-093>099-131130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 528 AM MDT Thu Mar 12 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated snow showers will continue across the Continental Divide through the morning before diminishing through the afternoon. Any additional snowfall is expected to be light. A cold front will back across the southeast plains this morning and afternoon, with moist low level upslope continuing through the late afternoon and evening hours. This will allow for areas of drizzle, fog and patchy freezing drizzle to develop across the lower eastern slopes of the southeast mountains and portions of the I-25 corridor late tonight and into early Friday morning. Locations most likely to see freezing drizzle include El Paso, portions of Fremont and western Pueblo county near the mountains. Recent warm ground temperatures should limit any patchy light ice accumulation to elevated road surfaces, such as bridges or overpasses, in or near the higher terrain early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A fast moving system will bring snow to the mountains on Friday with the heaviest falling across the eastern San Juan mountains. Snowfall accumulations of 7 to 14 inches will be possible through Friday evening with the heaviest falling through the day. The remainder of the mountains should see snowfall amounts in the 2 to 8 inch range for the higher elevations of the La Garitas, eastern Sawatch, and western Mosquito ranges as well as the crest of the Sangre De Cristo mountains. A rain snow mix will spread across the southeast plains on Friday after a brief wintry mix of freezing drizzle across portions of El Paso, Fremont and western Pueblo counties. The lower elevations will see up to 3 inches of snow, with the heaviest falling across the Pikes Peak region where temperatures will hover around freezing. Residual warmth in the ground and pavement surfaces should result in melting which should reduce impacts to travel across the lower elevations. The system pulls east of the area Friday night with drier weather returning for Saturday. There is the potential for some fog and light showers Saturday night as a weak disturbance moves across the region. A stronger system will approach the area by mid week bringing another uptick in snow showers to the mountains with showers and even a spring like thunderstorm possible across the plains towards mid to late week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight. 23/31
Nearby
Winter Storm Warnings in Colorado, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.